Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What could be the cause of increased migraines and depression while taking progesterone and minivelle?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Progestrone 100mg minivelle 0.75. Having increased migraines and depression. Increased the minivelle from 0.3 to 0.75 2 months ago. Started tx Feb 2013
Posted Thu, 19 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Srikanth Reddy 2 hours later
Brief Answer: Intolerance to minivelle Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. The migraines and depression that you are describing are the side-effect of hormonal drugs like progesterone and oestrogen and you are suffering from the same. Minivelle can cause headache if it is not tolerated and the tolerance is different for different people. I would suggest that you should reduce your minivelle back to 0.3 or else discuss some alternative with your gynecologist. If the symptoms of depression and headache persists you may need to treat them both. Mostly its the depression which leads to headache. Depression can be controlled with antidepressants such as fluoxetine, venlafaxine, mirtazapine etc. Propranolol is the drug which is useful for headache and anxiety. If taken in 40 mg dosage, will lead to reduction in headache. If the headacheis mild then even 500mg crocin should be good enough in reducing the headaches. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor